Cookies

We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Durham University

Email and Telephone Directory

Staff Profile

Michael Magee, PhD University of California Santa Cruz

Personal web page

Assistant Professor, Geometry in the Department of Mathematical Sciences

(email at michael.r.magee@durham.ac.uk)

I obtained my Ph.D. in 2014 under the supervision of Alex Gamburd at U.C. Santa Cruz, and had postdoctoral positions at I.A.S. Princeton and Yale University.
I'm interested in problems in geometry, dynamics, and number theory.
I am from Northern Ireland.

Research Groups

Department of Mathematical Sciences

  • Pure Mathematics: Algebra & Number Theory

Research Interests

  • Dynamics
  • Number Theory
  • Spectral Theory

Selected Publications

Journal Article

  • Magee, Michael & Naud, Frédéric (2020). Explicit spectral gaps for random covers of Riemann surfaces. Publications mathématiques de l'IHÉS 132(1): 137-179.
  • Gamburd, Alex, Magee, Michael & Ronan, Ryan (2019). An asymptotic formula for integer points on Markoff-Hurwitz varieties. Annals of Mathematics 190(3): 751-809.
  • Magee, Michael & Puder, Doron (2019). Matrix group integrals, surfaces, and mapping class groups I: U(n). Inventiones mathematicae 218(2): 341-411.
  • Magee, Michael (2019). On Selberg's Eigenvalue Conjecture for moduli spaces of abelian differentials. Compositio Mathematica 155(12): 2354-2398.
  • Magee, Michael, Oh, Hee & Winter, Dale (2019). Uniform congruence counting for Schottky semigroups in SL2(𝐙). Journal für die reine und angewandte Mathematik (Crelles Journal) 2019(753): 89-135.
  • Magee, Michael (2015). Arithmetic, zeros, and nodal domains on the sphere. Communications in Mathematical Physics 338(3): 919-951.
  • Magee, Michael (2015). Quantitative spectral gap for thin groups of hyperbolic isometries. Journal of the European Mathematical Society 17(1): 151-187.

Show all publications